Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 41, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 26, 2019, 9:55 PM CDT for Sumner County, Tennessee. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2019, 9:55 PM CDT (02:55 UTC)
- Expired
- Jun 27, 2019, 12:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Sumner County, TN
The radar
The Nashville radar (KOHX), 16 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 10:01 PM CDT | FLASH FLOOD | Gallatin, TN | 5 TO 6 SWIFT WATER RESCUES IN GALLATIN. |
| Jun 26, 10:01 PM CDT | FLASH FLOOD | Gallatin, TN | 5 TO 6 SWIFT WATER RESCUES IN GALLATIN. THIS INLUDES GRAY ST...BOYER ST...FAIRGROUNDS RD...INTERSECTION OF WEST MAIN AND RED RIVER...AND NEW HOPE RD. |
| Jun 26, 10:40 PM CDT | FLASH FLOOD | Gallatin, TN | SWIFT WATER RESCUE AT CLEARVIEW RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1806 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
238
WGUS54 KOHX 270255
FFWOHX
TNC165-270500-
/O.NEW.KOHX.FF.W.0041.190627T0255Z-190627T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
955 PM CDT Wed Jun 26 2019
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
South central Sumner County in Middle Tennessee...
* Until midnight CDT.
* At 954 PM CDT, emergency management reported heavy rain across the
warned area. Up to two inches of rain have already fallen. Flash
flooding is already occurring.
* Some locations that will experience flooding include...
Gallatin and Hendersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3640 8636 3634 8643 3634 8645 3631 8649
3631 8650 3634 8657 3646 8648
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 9:45 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 26, 9:45 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Nashville TN 945 PM CDT Wed Jun 26 2019 .DISCUSSION... Iso/sct storms continue to develop along the I-65 corridor, and west of the TN river. Development along I-65 occurring is occurring along a weak convergence zone between SFC high to the east/south. Pcpn west of the TN river being help along by upper wave. Airmass across the mid-state quite unstable and iso/sct likely to continue well through the evening as temps cool. Likely to see wind gusts 35-45mph, small hail in stronger storms. After loss of some daytime heating, expect after 10pm...strongest storms most likely across the northwest, becoming weaker as they move east. Realigned and raised pops some for incoming and ongoing development. && .AVIATION... 00Z TAF DISCUSSION. A mid and upper level trough axis will remain camped out across the western portion of the taf area through the period. This will act to spawn a few tstms off and on over the next 24 hrs. Other than vcts coverage, a prob 30 will be utilized at BNA and CKV for Thu afternoon. As for fog potential, tover values have dropped some over the last 2 hrs. Numerical guidance also suggests light fog late tonight, except vsbys could drop as low as 2sm near csv. && .PRELIMINARY POINT TEMPS/POPS... Nashville 70 92 69 93 71 / 30 20 20 20 10 Clarksville 69 89 68 90 69 / 60 20 20 20 10 Crossville 64 87 63 87 65 / 10 20 10 20 10 Columbia 68 91 67 93 69 / 40 30 20 20 10 Lawrenceburg 69 91 67 92 69 / 50 20 20 20 10 Waverly 68 89 68 91 70 / 30 20 20 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........21
Hazardous weather outlook, Jun 26, 9:45 PM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 945 PM CDT Wed Jun 26 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-271030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 945 PM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Tonight Some strong thunderstorms will be possible well into the late evening...especially from the I-65 corridor and areas west. Main concern will be strong to damaging winds. Pea to marble sized hail will be common as well. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely.
In the hours before
Special weather statement, Jun 26, 8:19 PM CDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Nashville TN 819 PM CDT Wed Jun 26 2019 TNZ027-028-062-270145- Rutherford TN-Davidson TN-Wilson TN- 819 PM CDT Wed Jun 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON... NORTHWESTERN RUTHERFORD AND WEST CENTRAL WILSON COUNTIES UNTIL 845 PM CDT... At 818 PM CDT, Doppler radar was tracking a strong thunderstorm near La Vergne, or 13 miles southeast of Nashville, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... La Vergne, Mount Juliet, Antioch, Rural Hill, Percy Priest Lake and Gladeville. This includes the following highways... Interstate 40 between mile markers 221 and 226. Interstate 24 between mile markers 57 and 65. Interstate 840 between mile markers 68 and 70. LAT...LON 3598 8660 3604 8673 3621 8656 3610 8638 TIME...MOT...LOC 0118Z 223DEG 19KT 3607 8659 21
Special weather statement, Jun 26, 8:22 PM CDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Nashville TN 822 PM CDT Wed Jun 26 2019 TNZ008-027-028-270200- Davidson TN-Wilson TN-Sumner TN- 822 PM CDT Wed Jun 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DAVIDSON...SOUTH CENTRAL SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 900 PM CDT... At 822 PM CDT, Doppler radar was tracking a strong thunderstorm over Hermitage, or 10 miles east of Nashville, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gallatin, Lebanon, Hendersonville, Mount Juliet, Lakewood and Hermitage. This includes Interstate 40 between mile markers 219 and 227. LAT...LON 3612 8660 3618 8669 3640 8653 3626 8631 TIME...MOT...LOC 0122Z 223DEG 18KT 3618 8660 21
Special weather statement, Jun 26, 9:03 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
903 PM CDT Wed Jun 26 2019
TNZ028-030-270245-
Wilson TN-Smith TN-
903 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SMITH AND CENTRAL
WILSON COUNTIES UNTIL 945 PM CDT...
At 903 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belinda City, or near Lebanon, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lebanon, Tuckers Crossroads, Dickerson Chapel Recreation Area and
Gladeville.
This includes the following highways...
Interstate 40 between mile markers 230 and 253.
Interstate 840 between mile markers 70 and 76.
LAT...LON 3632 8618 3616 8602 3607 8639 3616 8645
3626 8641 3632 8632 3631 8630 3633 8630
3635 8627 3631 8627 3630 8626 3630 8625
3634 8625 3635 8623
TIME...MOT...LOC 0203Z 239DEG 25KT 3614 8638
21Special weather statement, Jun 26, 9:12 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
912 PM CDT Wed Jun 26 2019
TNZ008-270245-
Sumner TN-
912 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMNER COUNTY UNTIL 945
PM CDT...
At 912 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gallatin, moving northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gallatin and Bledsoe Creek State Park.
LAT...LON 3640 8627 3639 8627 3635 8635 3636 8636
3636 8637 3634 8639 3632 8642 3634 8643
3634 8645 3633 8647 3637 8654 3652 8643
TIME...MOT...LOC 0212Z 225DEG 14KT 3636 8649
21Special weather statement, Jun 26, 9:29 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Nashville TN 929 PM CDT Wed Jun 26 2019 TNZ024-056-057-270300- Hickman TN-Humphreys TN-Perry TN- 929 PM CDT Wed Jun 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...SOUTH CENTRAL HUMPHREYS AND WEST CENTRAL HICKMAN COUNTIES UNTIL 1000 PM CDT... At 929 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Linden, moving northeast at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lobelville. This includes Interstate 40 between mile markers 140 and 146. LAT...LON 3567 8783 3575 8795 3593 8782 3580 8761 TIME...MOT...LOC 0229Z 222DEG 10KT 3575 8786 21
Special weather statement, Jun 26, 9:47 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
947 PM CDT Wed Jun 26 2019
TNZ007-008-270330-
Robertson TN-Sumner TN-
947 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMNER AND NORTHEASTERN
ROBERTSON COUNTIES UNTIL 1030 PM CDT...
At 947 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross Plains, or 12 miles northwest of Gallatin, moving northeast at
35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Gallatin, Cross Plains, Portland, Orlinda, Mitchellville and Oak
Grove.
This includes Interstate 65 between mile markers 113 and 120.
LAT...LON 3665 8635 3664 8623 3641 8643 3654 8667
3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 0247Z 224DEG 28KT 3653 8656
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:01 PM CDT | Special Weather Statement | OHX | Williamson | 44 min |
| Jun 26, 7:22 PM CDT | Special Weather Statement | OHX | Sumner | 23 min |
| Jun 26, 7:50 PM CDT | Special Weather Statement | OHX | Davidson | 25 min |
| Jun 26, 8:05 PM CDT | Special Weather Statement | OHX | Davidson | 25 min |
| Jun 26, 8:19 PM CDT | Special Weather Statement | OHX | Davidson | 26 min |
| Jun 26, 8:22 PM CDT | Special Weather Statement | OHX | Wilson | 38 min |
| Jun 26, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 28 min |
| Jun 26, 8:54 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Trousdale, Wilson | 2 hr |
| Jun 26, 9:03 PM CDT | Special Weather Statement | OHX | Wilson | 42 min |
| Jun 26, 9:12 PM CDT | Special Weather Statement | OHX | Sumner | 33 min |
| Jun 26, 9:29 PM CDT | Special Weather Statement | OHX | Perry | 31 min |
| Jun 26, 9:47 PM CDT | Special Weather Statement | OHX | Sumner | 43 min |
| Jun 26, 9:48 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 117 min |
| Jun 26, 10:36 PM CDT | Special Weather Statement | OHX | Sumner | 39 min |
| Jun 26, 10:47 PM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 3 hr |
| Jun 26, 10:56 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 34 min |
| Jun 26, 11:06 PM CDT | Special Weather Statement | OHX | Macon, Sumner | 39 min |
| Jun 26, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 23 min |
| Jun 26, 11:16 PM CDT | Flash Flood Warning | OHX | Sumner, Wilson | 3 hr |
| Jun 26, 11:28 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 32 min |
| Jun 26, 11:46 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner | 59 min |
| Jun 27, 2:01 PM CDT | Special Weather Statement | OHX | Lawrence | 29 min |
| Jun 27, 2:41 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 3 hr |
| Jun 27, 3:02 PM CDT | Special Weather Statement | OHX | Giles | 43 min |
| Jun 27, 3:05 PM CDT | Special Weather Statement | OHX | Grundy, Warren | 40 min |
| Jun 27, 3:09 PM CDT | Special Weather Statement | OHX | Wayne | 36 min |
| Jun 27, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 28 min |
| Jun 27, 3:29 PM CDT | Special Weather Statement | OHX | Maury | 31 min |
| Jun 27, 3:38 PM CDT | Special Weather Statement | OHX | Cannon | 52 min |
| Jun 27, 3:53 PM CDT | Areal Flood Advisory | OHX | Giles, Maury | 3 hr |
| Jun 27, 3:57 PM CDT | Special Weather Statement | OHX | Jackson | 48 min |
| Jun 27, 4:08 PM CDT | Special Weather Statement | OHX | Marshall | 37 min |
| Jun 27, 4:12 PM CDT | Areal Flood Advisory | OHX | Jackson, Putnam | 2 hr |
| Jun 27, 4:16 PM CDT | Special Weather Statement | OHX | DeKalb, Smith | 29 min |
| Jun 27, 4:17 PM CDT | Special Weather Statement | OHX | Marshall | 28 min |
| Jun 27, 4:22 PM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Jun 27, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 36 min |
| Jun 27, 4:42 PM CDT | Special Weather Statement | OHX | Marshall | 33 min |
| Jun 27, 4:56 PM CDT | Flash Flood Warning | OHX | Jackson, Putnam | 82 min |
| Jun 27, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 14 min |
| Jun 27, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 25 min |
| Jun 27, 5:10 PM CDT | Special Weather Statement | OHX | Coffee | 35 min |
| Jun 27, 5:15 PM CDT | Flash Flood Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 62 min |
| Jun 27, 5:19 PM CDT | Special Weather Statement | OHX | Jackson, Smith, Trousdale, Wilson | 41 min |
| Jun 27, 5:28 PM CDT | Special Weather Statement | OHX | Rutherford | 47 min |
| Jun 27, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 42 min |
| Jun 27, 5:37 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 38 min |
| Jun 27, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 34 min |
| Jun 27, 5:44 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Rutherford, Williamson, Wilson | 2 hr |
| Jun 27, 5:54 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 51 min |
| Jun 27, 6:05 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 40 min |
| Jun 27, 6:16 PM CDT | Special Weather Statement | OHX | Robertson | 44 min |
| Jun 27, 6:21 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 114 min |
| Jun 27, 6:33 PM CDT | Special Weather Statement | OHX | Grundy | 27 min |
| Jun 27, 6:39 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 36 min |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.